• claire's Avatar

    claire started following

    User: CancerNews

  • claire's Avatar

    claire started following

  • claire's Avatar

    claire asked a questionBreast Cancer

    Chemo induced neuropathy that just won't go away

    5 answers
    • FreeBird's Avatar
      FreeBird

      Sometimes it goes away, and sometimes it's a permanent problem, from what I've read. With my dad's first cancer, it went away after a few months at the end of chemo. With this cancer, it is still a problem in his feet, but not as bad. I read that the antidepressant Cymbalta may also be helpful in dealing with the CIPN. Maybe that's something to look into. http://www.cancer.org/cancer/news/news/study-shows-duloxetine-reduces-pain-from-chemotherapy

      With the answers here, you have some good options to consider.

      over 3 years ago
    • Ydnar2xer's Avatar
      Ydnar2xer

      I still have neuropathy in my feet always and hands/fingers sometimes, though it's been a little over 3 months since I finished chemo. I was taking Gaberpentin, but with limited results. Mostly, I try to ignore it and have grown used to not feeling the bottoms of my feet. But the depression--I can speak to that very well. Who wouldn't be depressed, getting cancer? I suggest she see her doctor about taking some meds, at least temporarily, for that. Good luck.

      over 3 years ago
    • ryan417's Avatar
      ryan417

      I just came back from the VT Weekend of Hope and was surprised at how many folks were dealing with the neuropathy. Supplements had worked for some and not others; I haven't tried them yet. My oncologist lowered the taxotere on my 3rd treatment last month with some improvement. Then my eyes started twitching...all he offered was that it would likely go away after chemo ends next month; now I'm not so sure.

      However, I have struggled for years with depression. Just prior to BC diagnosis in January, I was planning to ask my psychiatrist to decrease my medicine. I am glad I didn't because do believe it has helped me deal with all these issues and I have been able to continue working full time though some days are better than others. Hope she can find some relief soon.

      I too read about the use of Cymbalta at Duke I believe.

      over 3 years ago
  • claire's Avatar
  • claire's Avatar

    claire asked a questionBreast Cancer

    Partner wants tanner/moisturizer for now bald head. Recommendations?

    • nancyjac's Avatar
      nancyjac

      I used something called Stimulating Scalp Oil by Softsheen Carson. I found it at my local grocery store. Loved it so much I even used it as a facial moisturizer. It doesn't have any tanning properties and I think that would be a really bad idea if she is still in or has recently completed treatment.

      over 4 years ago
    • nobrand's Avatar
      nobrand

      I've been using a great moisturizer by a company named HeadBlade. They have a shiny and matte finish, depending on your preferences! It's super gentle, and doesn't smell at all. It's 95% perfect, but I wish it had an SPF factor for sun protection.

      I haven't a clue about any tanning stuff.. sorry! I'm sure someone else might know :)

      over 4 years ago
  • claire's Avatar

    claire posted an update

    Partner won't wear wig and wants to go w/o hat frequently as hats are hot. Head is white compared to suntanned face and arms. Wants to get tanner for head. Can someone recommend one that isn't orange? Also needs moisturizer for head.